Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 5, NWS El Paso, TX

April 15, 2015Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this red flag warning at Apr 15, 2015, 7:38 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Apr 15, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 7:38 AM MDT (13:38 UTC)
In effect from
Apr 15, 2015, 12:00 PM MDT
Expired
Apr 15, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WWUS84 KEPZ 151338
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
738 AM MDT WED APR 15 2015

...RED FLAG CONDITIONS DEVELOPING TODAY OVER FAR SOUTHWEST NEW
MEXICO...

.AN APPROACHING UPPER LEVEL LOW WILL BE MOVING INTO THE CENTRAL
ROCKIES ON WEDNESDAY.  AHEAD OF THIS LOW...STRONG WEST TO
SOUTHWEST WINDS OF 20 TO 25 MPH WILL DEVELOP OVER THE REGION.
MUCH DRIER AIR WILL ALSO BE FILTERING IN WITH MINIMUM RELATIVE
HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE. THE STRONG
WINDS...EXTREMELY LOW FUEL MOISTURES AND HIGH OR GREATER FIRE
DANGERS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EARLY TONIGHT.

NMZ112-151445-
/O.CAN.KEPZ.FW.A.0005.150415T1800Z-150416T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
738 AM MDT WED APR 15 2015

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

DESPITE 20 FT SUSTAINED WINDS ABOVE 20 MPH EXPECTED...MINIMUM RH
VALUES IN THIS AREA WILL REMAIN ABOVE 15 PERCENT THIS AFTERNOON.

$$

NMZ111-160300-
/O.UPG.KEPZ.FW.A.0005.150415T1800Z-150416T0300Z/
/O.NEW.KEPZ.FW.W.0005.150415T1800Z-150416T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
738 AM MDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* EVENT: FIRE WEATHER ZONE 111 ...SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. 

* TIMING: NOON THROUGH 9 PM WEDNESDAY.

* WIND: WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TRIPOLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:13 AM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 15, 3:13 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
313 AM MDT WED APR 15 2015

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL DROP SOUTHWARD INTO NORTHERN NEW
MEXICO WHERE IT WILL SETTLE THE NEXT FEW DAYS. AS A RESULT...THE
BORDERLAND WILL EXPERIENCE AN INCREASE IN WINDS WITH WARMER
TEMPERATURES TODAY BEFORE COOLER AIR PUSHES IN LATE THIS WEEK.
ENOUGH MOISTURE WILL BE PRESENT THIS AFTERNOON AND EVENING FOR A
FEW THUNDERSTORMS TO FORM...THOUGH RAINFALL AMOUNTS WILL BE LIGHT
WITH STRONG GUSTY WINDS THE MAIN FEATURE. OVERALL THE WINDIEST DAY
SHOULD BE THURSDAY...THOUGH THE BREEZES WILL BE UP INTO AT LEAST
SATURDAY.

&&

.DISCUSSION...
A DEEP UPPER LOW WILL BE DROPPING INTO THE 4 CORNERS AREA TODAY
WHERE IT WILL WOBBLE AROUND THROUGH SATURDAY. INITIALLY A SPOKE
OF ENERGY AND ASSOCIATED COLD FRONT WILL ACT UPON REMNANT MOISTURE
FROM THE PREVIOUS SYSTEM AND TRIGGER SOME THUNDERSTORMS THIS
AFTERNOON AND EVENING...MORE NUMEROUS NORTH PORTION...BUT THEY
SHOULD BE HIGH BASED WITH LITTLE RAINFALL AND GOOD MICROBURST
POTENTIAL. EVENTUALLY DRIER AND COOLER AIR WILL SWEEP IN WITH
TEMPERATURES DROPPING FROM NEAR NORMAL TODAY TO ABOUT 7 TO 10
DEGREES BELOW NORMAL THURSDAY AND FRIDAY. WINDY CONDITIONS WILL BE
IN PLACE THIS AFTERNOON BUT BELOW ADVISORY CRITERIA. TIGHTER
GRADIENTS MAY REQUIRE A WIND ADVISORY THURSDAY...IT WILL BE CLOSE.

ONE LAST WOBBLE OF THE UPPER LOW WILL SWING A LOBE OF ENERGY
ACROSS THE AREA FRIDAY AFTERNOON INTO EARLY SATURDAY BUT THE AIR
MASS WILL BE QUITE DRY. GRADIENTS WILL NOT BE AS TIGHT SO BREEZY
TO LOW-END WINDY CONDITIONS SHOULD BE THE RULE. AS THE UPPER LOW
OPENS UP AND FINALLY MOVES EAST BY LATE SATURDAY THINGS SHOULD
START TO QUIET DOWN SOMEWHAT. SUNDAY INTO EARLY NEXT WEEK WILL BE
RELATIVELY PLEASANT...ASSUMING THE WEST TO SOUTHWEST FLOW ALOFT
WILL BE ENOUGH TO KEEP ANY COOL SURGES FROM A DEEP AND COLD GREAT
LAKES UPPER LOW TO OUR EAST. THAT WILL BE SOMETHING TO KEEP AN EYE
ON.

&&

.AVIATION...VALID 15/12Z-16/12Z... P6SM FEW-SCT080-100 THRU MUCH OF
THE PD. ISOLD TSTMS WITH 5SM VRB20G35KTS AFT 18Z MAINLY MTNS. S TO
SW WINDS 5-12KTS WILL SHIFT TO THE WSW AFT 15Z AND INCREASE TO
20-30KTS G40.

&&

.FIRE WEATHER...
ANOTHER UPPER LOW WILL BE SINKING SOUTHWARD INTO NORTHERN NM OVER
THE NEXT 24 HOURS. THIS LOW WILL DROP TEMPERATURES BY THURSDAY
AROUND 10 TO 15 DEGREES. OTHERWISE ISOLATED MAINLY MOUNTAIN
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THE NEXT COUPLE OF DAYS.
THE UPPER LOW WILL ALSO BRING WARMER AND DRY CONDITIONS TODAY.
CRITICAL CONDITIONS ARE POSSIBLE THIS AFTERNOON IN THE
LOWLANDS...ESPECIALLY WEST OF THE RIO GRANDE WHERE A FIRE WEATHER
WATCH IS CURRENTLY IN EFFECT. WINDS WILL PEAK ON THURSDAY...THEN
DECREASE WITH TEMPERATURES STARTING TO REBOUND ON THE WEEKEND AND
INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 80  51  73  46  68 /   0  10   0  10   0
SIERRA BLANCA           79  52  73  43  66 /   0  20   0  10   0
LAS CRUCES              79  46  69  39  66 /   0  10   0   0   0
ALAMOGORDO              78  48  69  39  64 /  10  20   0  10   0
CLOUDCROFT              58  33  45  27  45 /  10  30  10  10  10
TRUTH OR CONSEQUENCES   77  44  65  38  64 /  10  10   0   0   0
SILVER CITY             73  39  58  33  59 /  10  10   0   0   0
DEMING                  80  44  69  36  68 /   0   0   0   0   0
LORDSBURG               78  39  67  34  68 /   0   0   0   0   0
WEST EL PASO METRO      80  52  73  47  68 /   0  10   0  10   0
DELL CITY               80  49  73  44  67 /   0  20   0  10   0
FORT HANCOCK            82  51  77  45  71 /   0  10   0  10   0
LOMA LINDA              78  52  65  43  62 /   0  20   0  10   0
FABENS                  81  51  75  45  69 /   0  10   0  10   0
SANTA TERESA            80  50  72  43  68 /   0  10   0   0   0
WHITE SANDS HQ          79  51  69  43  65 /   0  20   0   0   0
JORNADA RANGE           79  42  68  34  65 /   0  20   0   0   0
HATCH                   80  44  68  37  66 /   0  10   0   0   0
COLUMBUS                78  49  69  42  67 /   0   0   0   0   0
OROGRANDE               79  51  69  43  66 /   0  20   0  10   0
MAYHILL                 66  38  55  32  53 /  10  30  10  10  10
MESCALERO               65  37  53  32  52 /  10  30  10  10  10
TIMBERON                66  39  53  33  52 /  10  20  10  10   0
WINSTON                 71  33  56  29  57 /   0  10   0   0  10
HILLSBORO               78  42  62  34  62 /  10  10   0   0   0
SPACEPORT               79  41  67  34  65 /  10  10   0   0   0
LAKE ROBERTS            70  36  55  28  57 /  10  10   0   0   0
HURLEY                  76  38  61  32  62 /   0  10   0   0   0
CLIFF                   76  33  65  32  67 /  10   0   0   0   0
MULE CREEK              76  30  60  27  64 /  10   0   0   0   0
FAYWOOD                 76  40  61  33  62 /   0  10   0   0   0
ANIMAS                  78  44  68  39  68 /   0   0   0   0   0
HACHITA                 79  43  69  38  68 /   0   0   0   0   0
ANTELOPE WELLS          77  45  69  38  68 /   0   0   0   0   0
CLOVERDALE              76  43  64  37  64 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ111-112.

TX...NONE.
&&

01 FAUSETT
Hazardous weather outlook, Apr 15, 6:13 AM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
613 AM MDT WED APR 15 2015

NMZ401>417-TXZ418>424-161215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
613 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...ESPECIALLY EAST OF A LINE FROM TRUTH OR CONSEQUENCES TO
SIERRA BLANCA. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND
GUSTS TO 50 MPH AND LOCALIZED BLOWING DUST. OTHERWISE WINDS
AREA WIDE THIS AFTERNOON WILL BE FROM THE SOUTHWEST AT 20 TO 30 MPH
WITH GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE RIO GRANDE THURSDAY
AND MAINLY OVER THE SACRAMENTO MOUNTAINS ON FRIDAY. OTHERWISE
WINDS AREA WIDE THURSDAY WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH
IN THE AFTERNOON...RESULTING IN LOCALIZED BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAUSETT

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.